Alert archive / Washington / Freeze Warnings in 2012

Freeze Warning 6, NWS Spokane, WA

October 4, 20126 counties in Washington; Nez Perce County, Idaho

NWS Spokane, WA issued this freeze warning at Oct 4, 2012, 3:21 AM PDT for 6 counties in Washington; Nez Perce County, Idaho. It took effect at Oct 5, 2012, 3:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2012, 3:21 AM PDT (10:21 UTC)
In effect from
Oct 5, 2012, 3:00 AM PDT
Expired
Oct 5, 2012, 9:00 AM PDT
In force
6 hr
Issued by
NWS Spokane, WA

Counties Nez Perce County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 106 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2012-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2012-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2367 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WWUS76 KOTX 041021
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
321 AM PDT THU OCT 4 2012



WAZ034-042300-
/O.NEW.KOTX.FZ.W.0006.121005T1000Z-121005T1600Z/
MOSES LAKE AREA-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...QUINCY
321 AM PDT THU OCT 4 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY FOR THE
MOSES LAKE AREA.

* TEMPERATURES: MID 20S TO MID 30S.

* TIMING: TEMPERATURES WILL DROP TO FREEZING AROUND 3 AM FRIDAY
  AND WILL CONTINUE THROUGH THE EARLY MORNING HOURS. 

* IMPACTS: COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS UNTIL
  TEMPERATURES WARM ABOVE FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. 

&&

$$
4 follow-up statements
042 
WWUS76 KOTX 042033
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
133 PM PDT THU OCT 4 2012

IDZ026-WAZ032-041-051115-
/O.EXA.KOTX.FZ.W.0006.121005T1000Z-121005T1600Z/
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-WENATCHEE AREA-
INCLUDING THE CITIES OF...LAPWAI...GIFFORD
133 PM PDT THU OCT 4 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY.

* TEMPERATURES: NEAR 30.

* TIMING: TEMPERATURES WILL DROP TO FREEZING AROUND 3 AM FRIDAY
  AND WILL CONTINUE THROUGH THE EARLY MORNING HOURS IN AREAS
  OUTSIDE OF THE THE CITIES OF WENATCHEE...LEWISTON...AND
  CLARKSTON WHERE TEMPERATURES WILL BE SLIGHTLY WARMER AND ABOVE
  FREEZING IN THE MIDDLE 30S.

* IMPACTS: COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS UNTIL 
  TEMPERATURES WARM ABOVE FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$

WAZ034-051115-
/O.CON.KOTX.FZ.W.0006.121005T1000Z-121005T1600Z/
MOSES LAKE AREA-
INCLUDING THE CITIES OF...MOSES LAKE...OTHELLO
133 PM PDT THU OCT 4 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
FRIDAY...

* TEMPERATURES: NEAR 30.

* TIMING: TEMPERATURES WILL DROP TO FREEZING AROUND 3 AM FRIDAY 
  AND WILL CONTINUE THROUGH THE EARLY MORNING HOURS. 

* IMPACTS: COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS UNTIL 
  TEMPERATURES WARM ABOVE FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$
673 
WWUS76 KOTX 050524
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1024 PM PDT THU OCT 4 2012

IDZ026-WAZ032-034-041-051330-
/O.CON.KOTX.FZ.W.0006.121005T1000Z-121005T1600Z/
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-
WENATCHEE AREA-
INCLUDING THE CITIES OF...LAPWAI...GIFFORD...MOSES LAKE...OTHELLO
1024 PM PDT THU OCT 4 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
FRIDAY...

* TEMPERATURES: NEAR 30.

* TIMING: TEMPERATURES WILL DROP TO FREEZING AROUND 3 AM FRIDAY 
  AND WILL CONTINUE THROUGH THE EARLY MORNING HOURS IN AREAS 
  OUTSIDE OF THE THE CITIES OF WENATCHEE...LEWISTON...AND 
  CLARKSTON WHERE TEMPERATURES WILL BE SLIGHTLY WARMER AND ABOVE 
  FREEZING IN THE MIDDLE 30S. 

* IMPACTS: COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS UNTIL 
  TEMPERATURES WARM ABOVE FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$
015 
WWUS76 KOTX 051042
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
342 AM PDT FRI OCT 5 2012

IDZ026-WAZ032-034-041-051600-
/O.CON.KOTX.FZ.W.0006.000000T0000Z-121005T1600Z/
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-
WENATCHEE AREA-
INCLUDING THE CITIES OF...LAPWAI...GIFFORD...MOSES LAKE...OTHELLO
342 AM PDT FRI OCT 5 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* TEMPERATURES: NEAR 30.

* TIMING: TEMPERATURES NEAR FREEZING WILL CONTINUE THROUGH THE
  EARLY MORNING HOURS OUTSIDE OF THE CITIES OF WENATCHEE...
  LEWISTON AND CLARKSTON. 

* IMPACTS: COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS UNTIL 
  TEMPERATURES WARM ABOVE FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

$$
393 
WWUS76 KOTX 051557
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
857 AM PDT FRI OCT 5 2012

...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM THIS
MORNING...

IDZ026-WAZ032-034-041-051700-
/O.EXP.KOTX.FZ.W.0006.000000T0000Z-121005T1600Z/
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-
WENATCHEE AREA-
INCLUDING THE CITIES OF...LAPWAI...GIFFORD...MOSES LAKE...OTHELLO
857 AM PDT FRI OCT 5 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

TEMPERATURES HAVE BEGAN TO REBOUND ABOVE FREEZING WITH SUNRISE
THIS MORNING...THUS ALLOWING THE FREEZE WARNING TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Oct 4, 2:37 AM PDT, 44 minutes earlier.

Area forecast discussion, Oct 4, 2:37 AM PDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
237 AM PDT Thu Oct 4 2012

.SYNOPSIS...A cool and very dry air mass will result in seasonably
cold temperatures through Friday night. Low temperatures will drop
near to or below the freezing mark each night with the coldest
temperatures expected this Thursday night. Dry and seasonable
weather will continue through the weekend into next week.

&&

.DISCUSSION...

Today and Tonight: High pressure will continue to push north
across the Gulf of Alaska. This will keep the Inland Northwest on
the east side of the ridge axis and under dry and cool northerly
flow. A wave is currently moving down the northerly flow and into
our area. Cross sections show very limited moisture below 20k
feet, so am expecting nothing more than just some passing clouds
through the morning hours. North to northeast winds at 10 mph or
less is expected today with winds decreasing overnight.
Temperatures today will be about 4-8 degrees below average for
this time of the year with overnight lows 5-10 degrees below
average. Clear skies tonight with light winds and a very dry
air mass will allow for good radiational cooling. Will be issuing
a freeze warning for the Moses Lake area given they are still in
their growing season and will see temps below freezing tonight.
Other locations still in their growing season such as the
Wenatchee area, Lewiston/Clarkston and lower Garfield and Asotin
counties may see small pockets of below freezing temperatures, but
will not be wide spread enough to warrant a freeze warning for
them. /Nisbet

Friday through Thursday: Ern Wa and N Id will be under a nearly
unchanging northerly steering flow on the Ern periphery of a
pseudo Rex-type blocking pattern anchored off the west coast
around 130-140w the next few days. We'll have to deal with three
quick- moving weak short-waves between now and Monday embedded in
this northerly flow that will translate south through Alberta
Canada after topping the ridge over Alaska. None of these frontal
passages will be significant enough to add to the cool and dry
continental air mass currently over the region, which should lead
to a slow warming trend of the cold low temps and below normal
high temps each day. Weak pressure gradients, a dry air mass and
clear skies will keep the threat of sub-freezing low temps in the
fcst for zones that are still in their growing season such as the
Moses Lake and Lewiston area through Saturday morning. bz

&&

.AVIATION...
06Z TAFS: Strong high pressure off the coast will continue to result
in dry conditions with VFR cigs. Surface high pressure over
Montana will continue to feed northeast winds into the area
through tomorrow except sheltered valleys. Smoke from wildfires
will also restrict visibility possible down to MVFR at KLWS, with
a smaller chance at KPUW. JW

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        58  31  61  32  65  36 /   0   0   0   0   0   0
Coeur d'Alene  56  30  60  32  64  34 /   0   0   0   0   0   0
Pullman        56  26  59  28  63  30 /   0   0   0   0   0   0
Lewiston       63  35  66  34  68  39 /   0   0   0   0   0   0
Colville       66  27  64  29  70  22 /   0   0   0   0   0   0
Sandpoint      55  27  59  28  61  24 /   0   0   0   0   0   0
Kellogg        54  30  58  33  60  34 /   0   0   0   0   0   0
Moses Lake     64  30  64  34  67  33 /   0   0   0   0   0   0
Wenatchee      64  39  64  35  66  40 /   0   0   0   0   0   0
Omak           64  33  66  34  68  36 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...AIR QUALITY ALERT until Noon PDT today for East Slopes Northern
     Cascades-Okanogan Valley-Waterville Plateau-Wenatchee Area.

     Freeze Warning from 3 AM to 9 AM PDT Friday for Moses Lake Area.

&&
Hazardous weather outlook, Oct 3, 5:14 AM PDT, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
514 AM PDT WED OCT 3 2012

IDZ026-WAZ032>035-041-043-044-041200-
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
514 AM PDT WED OCT 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE FIRST HARD FREEZE MAY BE SEEN BY THURSDAY MORNING ACROSS THE
AREA. FREEZING TEMPERATURES DOWN TO VALLEY LOCATIONS IS POSSIBLE.
ANY SENSITIVE VEGETATION STILL GROWING ACROSS THESE VALLEYS MAY
NEED TO BE COVERED TO PREVENT FREEZE DAMAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

OVERNIGHT FREEZING TEMPERATURES WILL CONTINUE INTO FRIDAY MORNING
AS WELL.

IDZ001>004-027-WAZ031-036>038-042-041200-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-
514 AM PDT WED OCT 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST
WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Washington, 2012Freeze Warnings in Idaho, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.